# SDR CA040831011

- Difficulty date: August 29, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 22,332 hours
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE, NR 1 ENGINE HAD VIBRATION AND SURGE. AIRCRAFT LANDED BACK TO DEPARTURE AIRPORT WITH ENGINE RUNNING AT IDLE. FOUND SPINNER AND 3 FAN BLADES DAMAGED BY FOD.  THERE WAS NO TRACE OF BLUE ICE OR BIRD STRIKE. ENGINE HAS BEEN REPLACED.
